Distortional buckling of I-beams by finite element method

Poon, Choi-Ping and Ronagh, Hamid Reza (2004) Distortional buckling of I-beams by finite element method. Advances in Structural Engineering, 7 1: 71-80. doi:10.1260/136943304322985774


Author Poon, Choi-Ping
Ronagh, Hamid Reza
Title Distortional buckling of I-beams by finite element method
Journal name Advances in Structural Engineering   Check publisher's open access policy
ISSN 1369-4332
Publication date 2004
Sub-type Article (original research)
DOI 10.1260/136943304322985774
Volume 7
Issue 1
Start page 71
End page 80
Total pages 10
Editor J. M. Ko
Place of publication United Kingdom
Publisher Multi-Science Publishing Co. Ltd.
Collection year 2004
Language eng
Subject C1
290801 Structural Engineering
680203 Civil
Abstract Distortional buckling, unlike the usual lateral-torsional buckling in which the cross-section remains rigid in its own plane, involves distortion of web in the cross-section. This type of buckling typically occurs in beams with slender web and stocky flanges. Most of the published studies assume the web to deform with a cubic shape function. As this assumption may limit the accuracy of the results, a fifth order polynomial is chosen here for the web displacements. The general line-type finite element model used here has two nodes and a maximum of twelve degrees of freedom per node. The model not only can predict the correct coupled mode but also is capable of handling the local buckling of the web.
Keyword Construction & Building Technology
Engineering, Civil
Distortional Buckling
Finite Element
I-beams
Local Buckling
Structural Stability
Q-Index Code C1

 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 2 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Wed, 15 Aug 2007, 05:01:22 EST